MAUDE Adverse Event Report: AESCULAP AG ELAN 4 AIR MOTOR HOSE 5M W/HAND CONTROL; HIGHSPEED POWER SYSTEMS

AESCULAP AG ELAN 4 AIR MOTOR HOSE 5M W/HAND CONTROL; HIGHSPEED POWER SYSTEMS
Model Number GA707R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with ga707r - elan 4 air motor hose 5m w/hand control.According to the complaint description, the hinge screw of the ga707r hand switch is damaged.The customer noticed that the screw had come off during this surgery.It seems that fragments of male screws remain inside the screws that have come off.The customer searched for it during surgery but could not find a half-split screw.An additional medical intervention was necessary.Additional information was not provided nor available / was not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the lever was not on the coupling anymore upon receipt.Besides that, the device is in a used but good condition.The investigation has been carried-out by the aesculap technical service (ats).Normal signs of wear cold be found.Pressure and exhaust air tight according to specification.Lever is not on the coupling anymore.The next maintenance date would have been necessary in may 2021, complaint received: april 2021.Based on the provided information and after the investigation, a clear conclusion cannot be drawn.An internal change (no.61485) has been initiated and completed by the end of 2019 which included an adjustment of the used glue as well as an improvement of the assembly of the affected screw.This is the only complaint since that change.It is possible that an individual failure during the repair in may 2020 led to the loosening of the screw.There is no indication for a systematic failure based on the market surveillance.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ELAN 4 AIR MOTOR HOSE 5M W/HAND CONTROL
Common Device Name
HIGHSPEED POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11769752
Report Number9610612-2021-00350
Device Sequence Number4434071
Product Code HBB
UDI-Device Identifier04046963835309
UDI-Public4046963835309
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA707R
Device Catalogue NumberGA707R
Device Lot Number52476603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown